Hail, Hutchinson
- When
- June 18, 4:27 PM CST to 4:28 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.640, -101.600
Severe thunderstorms moved across the eastern Texas Panhandle during the evening hours. but no damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the eastern Texas Panhandle during the evening hours. These storms produced large hail...but no damage or injuries were reported.
At 1825...a non thunderstorm wind gust of fifty two knots was measured by the AWOS site located two miles southwest of Canadian.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 18, 3:56 PM CST, 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 456 PM CDT FRI JUN 18 2010 .UPDATE... HAVE UPDATED GRAPHICAL FCSTS...ALLOWING FOR SCT TO ISOLATED TSTMS OCCURRING BEFORE 00Z. HAVE ALSO MADE ADJUSTMENTS TO POPS AFTER 00Z...INCREASING POPS OVER CENTRAL ZONES BASED ON CURRENT RADAR TRENDS. HAVE ADJUSTED QPF FCSTS ALSO. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. COCKRELL && .PREV DISCUSSION... /ISSUED 316 PM CDT FRI JUN 18 2010/ DISCUSSION... CU HAS DEVELOPED IN EASTERN NEW MEXICO AND IN THE SOUTHWEST TEXAS PANHANDLE ALONG AND AHEAD OF THE SURFACE TROUGH. THE EASTERN PANHANDLES ARE UNDER SOME SUBSIDENCE BEHIND OUR DEPARTING SHORT WAVE. BELIEVE THAT ALL OF THE PANHANDLES HAVE A SHOT AT A SHOWER OR THUNDERSTORM THROUGH TONIGHT. THE FIRST SHOWER AND THUNDERSTORM ACTIVITY MAY START IN THE WEST...BUT AS THE LOW LEVEL JET DEVELOPS LATER TONIGHT IT MAY HELP ANY CONVECTION THAT HAS DEVELOPED TO CONTINUE ON TO THE EAST. THERE IS STILL SOME CONCERN ABOUT THE CAP IN PLACE ACROSS THE AREA. BUT FORECAST SOUNDINGS SHOW THAT IF TEMPERATURES CAN GET INTO THE LOWER TO MID 90S...THEN THE CAP CAN BE BROKEN. SOME OF THE STORMS...IF THEY DEVELOP... COULD BECOME SEVERE AGAIN TONIGHT. LATEST SPC MESOSCALE ANALYSIS OF SURFACE BASED CAPE SHOWS 2000 TO 4000 J/KG ACROSS MUCH OF THE AREA. THE WINDS ALOFT ARE A LITTLE WEAKER THAN YESTERDAY... SO STORMS MAY MOVE SLOWER...WHICH COULD LEAD TO SOME HEAVIER RAINFALL AMOUNTS. WILL KEEP THUNDERSTORMS GOING ACROSS THE FAR SOUTHWEST FOR SATURDAY AFTERNOON AND SATURDAY EVENING FOR ANY ISOLATED ACTIVITY THAT COULD DEVELOP IN THE SOUTHWEST FLOW AROUND THE NORTHWEST EDGE OF THE UPPER HIGH WHICH WILL BE OVER SOUTHEAST TEXAS. HAVE ADDED SOME POPS FOR FATHERS DAY AND SUNDAY NIGHT. MODELS INDICATE THAT THERE MAY BE A WEAK SHORT WAVE TROUGH THAT MOVES THROUGH THE SOUTHWEST FLOW ALOFT ON THE NORTHWEST SIDE OF THE HIGH. HAVE LEFT THE REST OF THE FORECAST DRY FOR NOW. THE UPPER LEVEL HIGH BUILDS BACK OVER THE SOUTHERN HIGH PLAINS AND IT SEEMS TO PARK THERE FOR THE REST OF THIS FORECAST. STILL COULD NOT RULE OUT THE POSSIBILITY OF ISOLATED THUNDERSTORMS ON ONE DAY NEXT WEEK...BUT WILL WAIT TILL WE GET CLOSER TO SEE THE TRENDS BEFORE WE INSERT POPS. FIRE WEATHER... CHANCES OF RAIN AND THE PRESENCE OF LOW LEVEL MOISTURE THROUGH THE WEEKEND WILL PRECLUDE CRITICAL FIRE WEATHER CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 96 69 96 69 / 30 10 10 20 20 BEAVER OK 69 101 70 101 70 / 20 0 5 0 10 BOISE CITY OK 64 97 66 98 65 / 20 0 5 20 20 BORGER TX 72 100 74 99 73 / 30 5 5 20 20 BOYS RANCH TX 69 102 68 100 69 / 20 10 10 20 20 CANYON TX 68 97 67 98 68 / 20 20 20 20 20 CLARENDON TX 69 96 71 96 70 / 20 5 5 5 10 DALHART TX 63 98 63 98 64 / 20 5 5 20 20 GUYMON OK 67 100 68 101 69 / 20 0 5 20 20 HEREFORD TX 67 96 67 96 66 / 20 20 20 20 20 LIPSCOMB TX 71 99 72 98 73 / 20 0 5 0 10 PAMPA TX 69 98 70 96 70 / 30 5 5 10 10 SHAMROCK TX 71 98 72 97 72 / 20 5 5 0 5 WELLINGTON TX 71 99 73 98 73 / 20 5 5 0 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 258 PM CDT FRI JUN 18 2010 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 258 PM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THESE STORMS HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE STRONGER STORMS...WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE SOUTHWESTERN TEXAS PANHANDLE SATURDAY AND THE WESTERN TEXAS AND OKLAHOMA PANHANDLES SUNDAY. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SINCE THE THREAT FOR SEVERE WEATHER IS LIMITED...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 449 PM CDT FRI JUN 18 2010 TXZ007-008-182245- HUTCHINSON TX-MOORE TX- 449 PM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR MOORE AND HUTCHINSON COUNTIES. AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUUNDERSTORM OVER FRITCH...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. SD
The Amarillo radar (KAMA), 46 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
18 hail, 1 high wind. Local standard time, as filed.
The public reported dime to nickel size hail covering Texas State Highway 207 located seven miles northeast of Gruver.
A trained spotter reported nickel and quarter size hail that fell near the intersection of Bowman Road and Carpenter Road located one mile north of Borger.
A trained spotter reported tennis ball size hail that fell three to four miles southwest of Groom.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242515, 242516, 242517, 242518, 242519, 242520, 242521, 242522, 242523, 242524, 242525, 242822, 242526, 242527, 242528, 242529, 242530, 242531, 242532.